MAUDE Adverse Event Report: ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE

ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE
Catalog Number W31G
Medical Device Problem Codes Material Discolored (1170); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was procedure successfully completed? yes.Were fragments generated? no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and bone wax was used.The product did not adhere to the bone.The item from this batch was lighter/whiter than the more yellowish colour it usually is.The product was replaced for surgery to be completed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One open sample and twenty unopened samples were received for analysis.Product code w31g.During the visual inspection of the open sample, the appearance and consistency of the bonewax bar was conforming the requirements.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were opened, and the appearance and consistency of the bonewax bars were conforming the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
BONE WAX 12 X 2.5GRAMS
Common Device Name
WAX, BONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20232534
Report Number2210968-2024-09784
Device Sequence Number8042905
Product Code MTJ
UDI-Device Identifier10705031056992
UDI-Public(01)10705031056992(17)290430(10)AV5545
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW31G
Device Lot NumberAV5545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown